MAUDE Adverse Event Report: AMBU A/S SPUR II ADULT BAG RESUSCITATOR; MANUAL RESUSCITATOR

AMBU A/S SPUR II ADULT BAG RESUSCITATOR; MANUAL RESUSCITATOR
Catalog Number 520611048E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Per the customer: "today during a full arrest with t20, they had to send a member out to the medic unit to grab a new ambu bag because the one they were using collapsed and will not expand.The second ambu bag which they grabbed from a medic unit worked flawlessly." ambu bag was deflated upon opening, would not sufficiently fill the bag.When cincinnati fire arrived on the scene, the patient was too far gone already.The bag was not responsible for patients' death.A second bag was used and worked as indicated.Patient expired.The bag was not responsible for patients' death.
 
Additional Manufacturer Narrative
No sample could be returned for investigation, but the reported failure could be verified per the picture provided by customer.Spur ii is assembled and packed manually according to internal procedure.Before packing, function tests are performed.If there is deformation, it should be easily detected by function test or operators.Therefore, the product should be without deformation before delivery.Since customer did not provide the lot number and no sample is returned for investigation, production record could not be reviewed.Per transportation test, the product should not be deformed under normal transportation conditions.One possible cause of such malfunction is if spur ii stored in a deformed state.We tried to get more information about storage condition, but no further information from customer apart that spur ii was stored in a red bag.The ifu states: "never store the resuscitator in a deformed state other than as folded when delivered by the manufacturer, otherwise permanent distortion of the bag will occur which may reduce the ventilation efficiency" and "always inspect the resuscitator and accessories (e.G.Face mask, peep valve, filters, etc.) and perform a functional test after unpacking, cleaning, assembly and prior to use".Ambu will keep monitoring the issue and take actions as appropriate.

Brand Name
SPUR II ADULT BAG RESUSCITATOR
Common Device Name
MANUAL RESUSCITATOR
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU LIMITED
no. c, warehouse & process
complex building xiang yu ft.z
xiamen, fujian province 36100 6,
CH   361006,
Manufacturer Contact
catharina engelhardt
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key22802795
Report Number9610691-2025-00021
Device Sequence Number7836812
Product Code OEV
UDI-Device Identifier05707480154050
UDI-Public05707480154050
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number520611048E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown